T Nation

Help...my family call me GROUCHY!!

Does anyone have any advice about how to deal with the irritableness that comes with all the stuff that I am taking??? I take two MD6 and 1 T2 1st thing in the morning. Repeat that dosage mid-morning and some days again after lunch. I have done a 2 week Mag-10 cycle and have just taken the last of the 2 week Tribex and M that follows. I also take Creatine, Taurine, and Glucosamine in a Metrx Pill form. I am trying to lose fat and gain some muscle. I am a male, 39, 5’7", about 15% BF, 205 lbs. I notice that I have this ‘take no prisoners’ attitude when I am taking all this. My wife notices major irritability, as well as the kids. Does anyone have any advice about this regimen? Is my testosterone too high? I noticed some chest and face pimples…I also love the way the Tribex gives me that 18 year old sex drive back as it also gives you erections ‘on command’, sorry about being too graphic. I notice that some wine chills me out, as does that occasional Lortab, etc., but that isn’t good long term. Sorry for ramblig, but I was just curious if I was the only one that wanted to ‘take out people in the mall parking lots because they were walking slow’…lol

Thanks

Rick

Have you tried taking a herbal supplement like Kava Kava. It has a very calming effect and helps you sleep better also. Check it out and give it a try. I noticed I was getting very irratable during my dieting phase and this worked well…

I’m in the same boat as you man. Slow, stupid, ignorant, etc people piss me off to no end. I know that when I am taking M it makes it even worse. I just had no tolerance for anyone or anything. I would say only use M post-cycle (i.e. not part of your regular supplementation). Instead just get some Vitex (an ingredient in M) and take 400mg/day to get an extra T boost while using Tribex500.

are you guys serious? these supps are good, great even, but give me a break they are not giving you rage. maybe you never noticed that you were ass before all this?

Some people are just very sensitive to the effects of higher testosterone or stimulants. If I were to take a guess, I’d have to say the yohimbine is partly responsible for your current outbursts. If you get that from the testosterone boosting supplements you just have to learn to like it by taking the aggression out on the weights. The combination of high T levels and burned out neurotransmitters in the brain, is a combination that is often responsible for this increased aggressiveness. This often occurs when dieting hard or overtraining. For this reason i recommend taking power drive, 5-htp or l-tryptophan, and even some mucuna puriens extract. These supplements will boost levels of the neurotransmitters nor-epinephrine, serotonin, and dopamine and help you avoid burnout.

I’m like that whether I take supplements or not.

I notice that from just a couple weeks of Tribex that I have less patience, more irritability etc. It’s not that big a problem with me, but it is noticable and I really dread it. I think that just being aware of it is a big first step. Best of luck to you.

I would like to echo Kelly Baggets suggestion of getting on powerdrive. I have also found that taking St.Johns Wort reduced my irritability quite a bit, but it took a few weeks for it to kick in. I didn’t try Tribex or M until after I had been on st.johns and powerdrive for awhile because I am naturally a tad bit aggro to begin with(my military background didn’t help any). When I finally tried Tribex and M I had no real noticeable increase in irritability. I would also recomend that you try cutting one specific supplement at a time to try to determine if it is just one, or the whole combo, or the fact that you are naturally an a**hole like the rest of us that is causing your problem. Train Hard!

Dubs, thank you for contributing nothing to this thread. No one here said anything about these supplements being not “good, even great”. Actually, the fact that I find my temper to be shorter while I am taking them implies that they are working for me. I have a short temper to begin with so I am not surprised that I have this reaction. You are not me, you don’t know me, you don’t know how these supps effect me, so shut up.

seek some professional help in re to your attitude, as a older male ypu should have the wisedom and insight to control your mood, read the article by Henry rollins called iron and the soul, it put things into perspective. One wonders if you would want to ‘‘take out’’ ronnie coleman if he was walking slow in the mall???

Hi Rick,

I'm always grouchy when I'm dieting with or without supplements. It probably doesn't help that I have ... er ... less than even temper and I can be very impatient. But I noticed that dieting makes me really really bad. (I don't deal well w/ hunger. Ask anyone who knows me...when I'm super bitchy, they always say, "Let's order a pizza!" *wry grin*)

Things that helped me are meditation, refeed, and running. I take out all my grouchiness out on the treadmill -- or used to until my left knee started to protest violently.

Best,

Stella

I wasn’t really talking about whether or not these supps were good, or great, just that people tend to overreact and post nonsense on these boards just to be heard.

Well I certainly wasn’t posting nonsense. While on M I am definitely edgier (word?). I’m not saying I had these out of control mood swings or outbursts of rage, but I definitely noticed that things that normally annoyed me seemed to annoy me even more. Given that M is designed to block E, this really isn’t that far fetched. Everyone is different. So in the future, try not to assume that the experiences you have with supplements (or anything for that matter) is the same experience that everyone else is going to have.

I think the only ass is the one who thinks it’s impossible for products that are intended to alter endocrine and neurotransmitter processes to potentially change or exaggerate a person’s mood characteristics. This is very possible both on clinical and anecdotal bases. 5-HTP is a great supplement. And some relaxation techniques a few times a day to recenter. These should help keep you mellowed out.